Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 40, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 1, 2006, 9:02 PM CDT for Stephens County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2006, 9:02 PM CDT (02:02 UTC)
- Expired
- May 1, 2006, 10:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 50 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2381 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 020204 FFWFWD TXC429-020500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 902 PM CDT MON MAY 1 2006 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN STEPHENS COUNTY IN NORTH CENTRAL TEXAS * UNTIL MIDNIGHT CDT * AT 859 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUBBARD CREEK LAKE...CRYSTAL FALLS AND BRECKENRIDGE. RADAR INDICATES BETWEEN TWO AND THREE INCHES OF RAIN HAVE FALLEN SINCE 8 PM CDT. ANOTHER TWO INCHES OF RAIN ARE POSSIBLE THROUGH 10 PM CDT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TURN AROUND... DONT DROWN. LAT...LON 3294 9910 3274 9910 3274 9857 3295 9857 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 8:55 PM CDT, 7 minutes earlier.
Area forecast discussion, May 1, 8:55 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 855 PM CDT MON MAY 1 2006 .855 PM PUBLIC DISCUSSION... WE ARE ISSUING UPDATED GRIDDED DATA AND ZONE FORECASTS TO RAISE POPS AHEAD OF THE CLUSTER OF SEVERE ELEVATED STORMS IN THE WESTERN PORTIONS OF NORTH TEXAS. THESE STORMS HAVE BEEN SUPERCELLULAR FOR AWHILE...AND LARGE HAIL HAS OCCURRED. HOWEVER...THEY ARE NOT SURFACE BASED...SO A TORNADO THREAT IS UNLIKELY. WE WILL KEEP LOW OVERNIGHT POPS ACROSS THE REST OF THE CENTRAL AND NORTHERN ZONES. WE WILL UPDATE THE ZONES AGAIN THIS EVENING WHEN NECESSARY. #26 .AVIATION... MAIN CONCERN IS TS POTENTIAL TONIGHT FOR METROPLEX TAFS. AT THIS TIME IT APPEARS THAT CONVECTION WILL REMAIN WEST AND NORTHWEST OF TAF SITES...HOWEVER SLOW E-SE STORM MOTION AND THE ANVILS ALSO SPREADING E-SE MAY ALLOW FOR SOME -RA AND CG LIGHTNING IN THE VICINITY OF WESTERN-MOST METROPLEX TAF SITES. WILL INCLUDE VCTS FROM 3-6Z AT AFW/FTW AND KEEP THINGS VFR AT DFW/DAL/ACT...AND OBVIOUSLY WILL CONTINUE TO CLOSELY MONITOR CONVECTIVE TRENDS. OTHERWISE...GOES SOUNDER INDICATING GULF MOISTURE RETURN IS UNDERWAY ACROSS SOUTH AND CENTRAL TEXAS AND WILL FORECAST MVFR STRATUS AT KACT LATE TONIGHT...WITH SLIGHTLY LESS CONFIDENCE ACROSS METROPLEX WHERE TEMPO GROUP WAS UTILIZED FOR MORNING HOURS. FRONT WILL STALL NORTH OF THE TRACON TONIGHT AND WINDS SHOULD REMAIN SOUTHERLY. VFR EXPECTED LATE TUE MORNING THROUGH THE AFTERNOON. TR/92 && .DISCUSSION... SLOW MOVING COLD FRONT WILL CONTINUE TO TRUDGE SE TOWARD N TEXAS THIS EVENING. AT THE SAME TIME...A WEAK UPPER LEVEL DISTURBANCE WILL ALSO MOVE TOWARD THE REGION. THESE FEATURES SHOULD COMBINE TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS EVENING OVER AREAS NORTH OF I-20. MOISTURE APPEARS TO BE SOMEWHAT LIMITED IN THE LOWEST LEVELS OF THE ATMOSPHERE...AND WE STILL REMAIN PRETTY CAPPED. CONVERGENCE ALONG THE FRONT IS NOT EXPECTED TO BE GREAT...BUT THE LLJ SHOULD BE INCREASING AS THE EVENING PROGRESSES. INSTABILITY IS SOMETHING THAT WE WILL HAVE PLENTY OF...AND WE MAY HAVE ENOUGH LOW LEVEL SHEAR WITH ANY STORM THAT CAN GET GOING ALONG THE FRONT OR BECOME ROOTED IN THE BOUNDARY LAYER (HELICITY FROM ETA80 ALONG RED RIVER AT 06Z AROUND 237) FOR A FEW SUPERCELLS. CONFIDENCE IN THIS EVENT IS NOT TERRIBLY HIGH...GIVEN THE TIME OF DAY AND LOW SIDE OF NECESSARY INGREDIENTS...BUT THAT MUCH INSTABILITY AND A BOUNDARY IN THE AREA MUST ALWAYS BE RESPECTED...SO WE WILL GO ALONG WITH SPC AND MENTION SOME SEVERE OVERNIGHT. STORMS MAY LINGER ACROSS THE NE IN THE MORNING...AND POSSIBLY INTO THE AFTERNOON ON TUE. BUT MODELS REALLY WASH OUT THE FRONT AND UPPER LEVEL LIFT WILL NOT BE VERY IMPRESSIVE EITHER. STILL...AFTERNOON HEATING AND LEFT OVER BOUNDARIES MAY BE ENOUGH FOR AFTERNOON CONVECTION...MAINLY ACROSS THE NW. LOOKS LIKE A BREAK FOR WEDNESDAY...AS H5 RIDGE BUILDS A BIT OVER N TEXAS. NEXT FRONT LOOKS TO ARRIVE THUR NIGHT INTO FRIDAY WITH A BETTER CHANCE OF STORMS FOR MOST OF N TEXAS. STORMS AT THE END OF THE WEEK WOULD HAVE A PRETTY GOOD CHANCE OF BECOMING SEVERE...AS H5 PATTERN MUCH MORE FAVORABLE WITH DIFFLUENCE ACROSS THE REGION AND DECENT PVA. WEEKEND LOOKS PRETTY DECNET...WITH DRY WEATHER AND AFTERNOON TEMPS IN THE LOWER TO MIDDLE 80S. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 86 67 87 / 20 30 20 10 WACO, TX 70 88 66 87 / 0 0 0 10 PARIS, TX 66 82 63 82 / 30 30 30 10 DENTON, TX 67 86 67 86 / 30 30 20 10 MCKINNEY, TX 66 84 65 85 / 30 30 20 10 DALLAS, TX 69 86 67 86 / 20 20 20 10 TERRELL, TX 67 85 63 84 / 10 20 10 10 CORSICANA, TX 67 87 65 86 / 0 0 0 10 TEMPLE, TX 70 88 66 87 / 0 0 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && #26
Hazardous weather outlook, May 1, 6:10 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 610 PM CDT MON MAY 1 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 610 PM CDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT...MAINLY NORTH OF A COMANCHE...HILLSBORO...ATHENS LINE...AS A WEAK COLD FRONT MOVES ACROSS THE RED RIVER. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON TUESDAY MAINLY NORTH AND WEST OF AN EASTLAND...FORT WORTH...SHERMAN LINE AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH INCREASING MOISTURE AND A RESIDUAL FRONTAL BOUNDARY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS FROM THESE STORMS. ANOTHER FRONT WILL APPROACH THE AREA ON FRIDAY AS A STRONGER UPPER LEVEL LOW MOVES IN FROM THE SOUTHWEST UNITED STATES. SCATTERED STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND TONIGHT MAINLY NORTH OF A COMANCHE...HILLSBORO...ATHENS LINE. 26
In the hours before
Special weather statement, May 1, 5:08 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 508 PM CDT MON MAY 1 2006 TXZ100-012300- YOUNG- 508 PM CDT MON MAY 1 2006 ...SIGNIFICANT WEATHER UPDATE... AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM DEVELOPING 25 MILES WEST OF OLNEY. MOVEMENT OF THIS STORM WAS TO THE EAST NORTHEAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE OLNEY...PADGETT...JEAN AND LOVING. VERY HEAVY RAIN AND WIND GUSTS OVER 50 MPH ARE LIKELY AS THIS STORM MOVES INTO YOUNG COUNTY AFTER 530 PM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED FOR PARTS OF YOUNG COUNTY AFTER 530 PM.
Special weather statement, May 1, 6:14 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 614 PM CDT MON MAY 1 2006 TXZ100-012345- YOUNG- 614 PM CDT MON MAY 1 2006 ...SIGNIFICANT WEATHER UPDATE... AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF OLNEY...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM...NEW CASTLE... AND MURRAY. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES FURTHER...A SEVERE WEATHER WARNING MAY BE NEEDED.
Special weather statement, May 1, 7:47 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 747 PM CDT MON MAY 1 2006 TXZ115-020115- STEPHENS- 747 PM CDT MON MAY 1 2006 ...SIGNIFICANT WEATHER UPDATE... AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF BRECKENRIDGE...MOVING EAST AT 15 MPH. FARTHER TO THE SOUTHWEST...ANOTHER STORM WAS LOCATED 8 MILES NORTHEAST OF ALBANY...ALSO MOVING EAST AT 10 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE...CRYSTAL FALLS...HUBBARD CREEK LAKE AND IVAN. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED.
Special weather statement, May 1, 8:02 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 802 PM CDT MON MAY 1 2006 TXZ100-020130- YOUNG- 802 PM CDT MON MAY 1 2006 ...SIGNIFICANT WEATHER UPDATE... AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF MURRAY...MOVING NORTHEAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM...MURRAY AND SOUTH BEND. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...ONE HALF INCH SIZE HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED.
Local storm report, May 1, 8:49 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
849 PM CDT MON MAY 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 7 NW BRECKENRIDGE 32.83N 99.00W
05/01/2006 E0.75 INCH STEPHENS TX LAW ENFORCEMENT
BRECKENRIDGE P.D.REPORTED PENNY HAIL AT TANGLEWOOD
ISLAND ON HUBBARD CREEK RESERVOIR.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 55 min |
| May 1, 8:45 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 60 min |
| May 1, 9:16 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 59 min |
| May 1, 9:44 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 61 min |
| May 1, 10:12 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 63 min |
| May 1, 11:00 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood | 60 min |
| May 1, 11:34 PM CDT | Severe Thunderstorm Warning | FWD | Somervell | 56 min |
| May 1, 11:57 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 27 min |
| May 2, 12:19 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 56 min |
| May 2, 12:26 AM CDT | Severe Thunderstorm Warning | FWD | Somervell | 34 min |
| May 2, 12:53 AM CDT | Severe Thunderstorm Warning | FWD | Young | 67 min |
| May 2, 1:27 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 63 min |
| May 2, 1:58 AM CDT | Severe Thunderstorm Warning | FWD | Young | 32 min |
| May 2, 2:27 AM CDT | Severe Thunderstorm Warning | FWD | Young | 45 min |
| May 2, 3:19 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 49 min |
| May 2, 4:30 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 45 min |
| May 2, 7:32 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 58 min |
| May 2, 10:09 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 42 min |
| May 2, 10:34 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 21 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.